Michael Sullivan | Mathematics | SIU

Home
Southern Illinois University

CONTACT

SIU.EDU

College of Science

Michael Sullivan

Professor, Director of Graduate Programs

Sullivan profile photo

P: 618.453.6592
E: prof.michael.sullivan
    @gmail.com
O: Neckers 385
Website

Professor; Ph.D., University of Texas at Austin, 1992. Topological dynamical systems and knot theory.

Research Interests

The lay person's term for my research area is Chaos Theory. I mostly study flows on three-dimensional spaces using tools from topology, knot theory and symbolic dynamics.

Selected Publications

  1. (with R. Ghrist and P. Holmes) Knots and Links in Three-Dimensional Flows, Springer-Verlag, 1997. 208 pages.
  2. Knot factoring. Mathematics Monthly, April 2000.
  3. (with Mike Boyle) Equivariant flow equivalence of ahifts of finite type by matrix equivalence over group rings, Proceedings of the London Mathematical Society. Volume 91, Part 1 (July 2005).
  4. Visually building Smale flows in S^3, Topology and Its Applications, 106 (2000), no. 1, 1-19.
  5. Prime decomposition of knots in Lorenz-like templates, Journal of Knot Theory and its Ramifications Vol. 2, No. 4 (1993) 453-462.